ArticleCase reports in oncology
Transient Coma and Signs of Encephalopathy Related to 5-Fluorouracil and Carboplatin: A Case Report.
Article in Case reports in oncology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 3 citations in OpenAlex.
- Economic Model of Uridine Triacetate Versus Supportive Care for the Treatment of Patients with Life-Threatening Early-Onset Severe Toxicity.Clinical drug investigation · 2025Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Chemotherapy-related encephalopathy is a rare but severe side effect of cancer therapy. Few reports exist on the course of encephalopathy due to 5-fluorouracil (5FU)/carboplatin treatment. Here, we report on a patient in his 70s, who received first-line palliative treatment with carboplatin followed by continuous infusion of 5FU against a metastasized cancer of the base of the tongue. During the first 5FU infusion, the patient developed a coma with sudden onset. In contrast to earlier reports of 5FU-induced encephalopathy, serum ammonium levels were near-normal, despite a slightly increased bilirubin. The electroencephalogram showed signs of general encephalopathy, for which no other probable cause than chemotherapy could be identified. Based on historical reports, the patient's encephalopathy was likely due to 5FU treatment rather than carboplatin. While initially in a coma with a Glasgow Coma Scale score of three, the patient regained consciousness within 3 days of supportive therapy. This case highlights the potentially benign clinical course of 5FU-induced encephalopathy, characterized by fulminant clinical deterioration and quick recovery. Such a rapid deterioration in a palliative setting can pose a clinical dilemma, where invasive treatments such as intubation must be weighed against a limited prognosis, for which this case may provide guidance.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.